Alert archive / California / Frost Advisories in 2007

Frost Advisory 1, NWS Eureka, CA

March 27, 2007

NWS Eureka, CA issued this frost advisory at Mar 27, 2007, 1:42 PM PDT. It took effect at Mar 28, 2007, 1:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 1:42 PM PDT (20:42 UTC)
In effect from
Mar 28, 2007, 1:00 AM PDT
Expired
Mar 28, 2007, 8:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 272042
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
142 PM PDT TUE MAR 27 2007

...WINDY CONDITIONS TO USHER IN VERY COLD AIRMASS ALONG NORTHWEST
CALIFORNIA LATE TONIGHT THROUGH WEDNESDAY MORNING...

.STRONG NORTHERLY WINDS TODAY WILL BRING DRIER AND COLDER AIR TO
THE COASTLINE LATE TONIGHT THROUGH WEDNESDAY MORNING. CONDITIONS
ARE FAVORABLE FOR FROST CONDITIONS SEVERAL HOURS EITHER SIDE OF SUNRISE
WEDNESDAY MORNING...WHEN CLEAR SKIES AND LIGHTER WINDS ARE
EXPECTED OVER THE AREA.

CAZ001-002-281500-
/O.UPG.KEKA.FZ.A.0004.070328T0600Z-070328T1500Z/
/O.NEW.KEKA.FR.Y.0001.070328T0800Z-070328T1500Z/
REDWOOD COAST-MENDOCINO COAST-
142 PM PDT TUE MAR 27 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

LIGHT WINDS WITH DRY AND COLD AIR ARE EXPECTED TO SPREAD ACROSS
NORTHWEST CALIFORNIA LATE TONIGHT AND WEDNESDAY MORNING. CLEARING
LATE TONIGHT WILL SUPPORT AIR TEMPERATURES TO DROP BETWEEN 33 AND
36 DEGREES ALONG THE COASTAL ZONES WITH LOCALLY LOWER VALUES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

TH
1 follow-up statement
000 
WWUS76 KEKA 281448
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
748 AM PDT WED MAR 28 2007

CAZ001-002-281600-
/O.EXP.KEKA.FR.Y.0001.000000T0000Z-070328T1500Z/
REDWOOD COAST-MENDOCINO COAST-
748 AM PDT WED MAR 28 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY FOR THE REDWOOD AND MENDOCINO COUNTY COAST WILL
BE ALLOWED TO EXPIRE AT 8 AM PDT THIS MORNING.

EARLY MORNING TEMPERATURES IN THE 30S WILL QUICKLY WARM DURING THE
MORNING HOURS...ENDING THE THREAT FOR FROST.


$$

MAB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 27, 9:25 AM PDT, 4 hours 17 minutes earlier.

Area forecast discussion, Mar 27, 9:25 AM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
925 AM PDT TUE MAR 27 2007

.SYNOPSIS...SPRING STORM SYSTEM MOVING ASHORE ACROSS NORTHWEST
OREGON THIS MORNING. COLD AIRMASS AND GUSTY NORTHWEST FLOW BEHIND
THE COLD FRONT WILL BRING STRONG SHOWERS...ISOLATED THUNDERSTORMS
AND SMALL HAIL TO THE COASTLINE TODAY. INLAND AREAS CAN EXPECT
SCATTERED SHOWERS WITH SNOW LEVELS AROUND 2000 FEET ALONG THE
COASTAL RANGES AND 2500 TO 3000 FEET OVER THE INTERIOR MOUNTAINS AND
VALLEYS. TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH
WEDNESDAY MORNING. HIGH PRESSURE MIGRATES INTO NORTHWEST CALIFORNIA
BETWEEN WEDNESDAY NIGHT AND SATURDAY...BRINGING WARMER AND DRIER
WEATHER BACK TO NORTHWEST CALIFORNIA.

&&

.UPDATE...FORECAST ZONES/GRIDS UPDATED TO REFLECT HIGH SURF
CONDITIONS ALONG THE REDWOOD AND MENDOCINO COASTS TODAY THROUGH
TONIGHT. BOUY 22 AND THE CDIP BOUYS AT HUMBOLDT BAY AND MENDOCINO
ARE REPORTING SEAS ABOVE 18 FEET WITH PERIODS NEAR 11 SECONDS.

&&

.DISCUSSION...CAZ001>003 UNDER A BARRAGE OF COLD SECTOR SHOWERS...
GUSTY WINDS AND SMALL HAIL...EXPERIENCING THE WORST OF THE WEATHER
LOCALLY. INLAND...SCATTERED SHOWERS CARRYING A RAIN/SNOWFALL MIX
WITH AMBIENT AIR TEMPS OF 35-38F ALONG 299 FROM OREGON MTN TO LORD
ELLIS. MODERATE SNOW SHOWERS LOCALLY AT AND BELOW 35F THIS MORNING
ACCUMULATING LIGHT SNOWFALLS. WARM GROUND TO KEEP ACCUMULATIONS AT A
MINIMUM BELOW 3000 FEET MSL BUT ENOUGH TO CREATE TRAVEL ALONG ROUTE
36 W/CHAIN REQUIREMENTS.

WENT WITH A WINTER WEATHER ADVISORY FOR THE REST OF THE MORNING
(UNTIL NOON ANYWAY) TO COVER WHAT IS LEFT OVER FROM THE WRAPAROUND
MOISTURE. COULD SEE AN INCH OR TWO OF NEW SNOW ACCUMULATION ON
GRASSY AREAS FOR A FEW HOURS IN HEAVIER SHOWERS ALONG WITH GUSTY
WINDS BENEATH THE CONVECTION AT/ABOVE 2000FT MSL. WITH H7 TEMPS OF
M12-14C...SNOW SHOWERS ACROSS CAZ003 WINDWARDS EXPECTED PRETTY MUCH
ON AND OFF ALL DAY LONG WITH SLOWLY RISING SNOW LEVELS BUT GENERALLY
STAYING BETWEEN 2000 TO 3000FT MSL. POCKETS OF SUNSHINE TODAY WILL
ONLY PRODUCE MORE SHOWERS WITH H85 TEMPS AROUND M3-4C.

THEN THE STRONGER SFC-H85 NNWLY FLOW SURGES IN UNDERNEATH THE LOW
SPINNING INVOF 44.5N 124W. DOWNWARD MOMENTUM TRANSFER SHOULD BE
SIGNIFICANT TODAY...BUILDING DOWN EVEN DRIER AIR TONIGHT ACROSS OUR
FORECAST AREA. WOULD LIKE TO ISSUE A FREEZE WATCH ALL ZONES BUT ONLY
THE COAST ZONES (CAZ001-002) MEET THE CRITERIA. WELL AWAY FROM THE
WIND AND THE COAST (SHELTERED VALLEYS) TEMPS FALL WELL BELOW
FREEZING TONIGHT. NO OTHER CHANGES MADE IN THE SHORT TERM.

AFTER A CHILLY START ON WEDNESDAY MORNING...RIDGE BUILDS IN AND WE
AGAIN WARMUP AND DRY OUT INLAND. WHICH HAS BEEN THE ROUTINE CYCLE OF
EVENTS ACROSS NW CALIF ZONES. SO FORECASTS LOOKED GOOD WITH TRENDS
IN MAX/MIN TEMPS. ON FRIDAY...A WEAK WAVE RIDES OVER THE RIDGE AND
MAY BRING IN SOME HIGH CLOUDS AND BE ENOUGH TO KNOCK TEMPS BACK A
FEW DEGREES. ALONG THE COAST...WILL AGAIN HAVE TO WATCH FOR STRATUS
AND DRIZZLE WHEN A WAVE ON SAT NITE AND SUNDAY MORNING PASSES OVER
THE RIDGE. LOOKS JUST STRONG ENOUGH TO INCLUDE SOME SLGT CHC POPS IN
CAZ001-003 WITH H5 HEIGHT FALLS ON THE ORDER OF 60-80 METERS. GFS
STRONGER THAN EC/CAN AT THE MOMENT. INLAND...TRENDING DOWN
TEMPERATURE WISE BUT ESSENTIALLY MILD AND DRY SOUTH OF ROUTE 299/36
CORRIDOR. MJV

&&

.AVIATION...SHOWERS...HEAVY AT TIMES...WILL CONTINUE TO BRING
OCCASIONAL MVFR CONDITIONS AND BRIEF IFR CONDITIONS TO THE COASTAL
TERMINALS TODAY. LOW PRESSURE SYSTEM PASSING INTO SWRN OREGON THIS
MORNING WILL ENHANCE RAIN PRODUCTION AND PRECIPITATION COVERAGE
THROUGH 18Z. EXPECT NORTHWEST AND NORTH WINDS TO RAMP UP AFTER THIS
LOW PASSES TO THE EAST. VFR CONDITIONS EXPECTED TONIGHT AT REPORTING
TERMINALS (KACV KCEC AND KUKI) AS HIGH PRESSURE BUILDS. DJB

&&

.MARINE...SATELLITE IMAGERY SHOWED AN OCCLUDED TYPE FRONT OFFSHORE
THE OREGON COAST EARLY THIS MORNING. BUOY 2...250NM MILES WEST OF
CAPE BLANCO...REPORTED STRONG AND GUSTY NW WINDS OF 40-44 KTS MON
EVE...WITH SEAS OF 18-20 FT AT 11 SECONDS THROUGH MUCH OF THE NIGHT.
BENDING BACKWARD OCCLUSION OFFSHORE THE OREGON COAST WILL SPREAD
SOUTHWARD LATER THIS MORNING. NORTHWEST WINDS WILL MOST LIKELY
INCREASE RAPIDLY TO GALE FORCE IN THE NORTHERN WATERS...WITH LOCAL
GUSTS 40-45 KTS POSSIBLE. AFTER THE LOW MOVES INLAND...HIGH PRESSURE
WILL BUILD TOWARDS THE COAST AND NORTH WINDS WILL INCREASE THROUGH
OUT THIS AFTERNOON. SEAS WILL BE REALLY TRICKY TODAY. AS MENTIONED
ABOVE...UPSTREAM BUOYS HAVE BEEN REPORTING LOW INTERVAL WAVES (10-11
SECONDS). SIMPLE DECAY HAS WAVES AROUND 13-14 FT AT 12-13 SECONDS
ENTERING NW CA WATERS TODAY. THE ENP HAS SEAS BUILDING TO 18-22 FEET
TODAY...CENTERED AROUND 11 SECONDS. THUS FAR...THE ENP HAS BEEN
GOOD IN COMPARISON TO BUOY OBSERVATIONS INSIDE 20 NM. EVEN THOUGH
TOTAL SEA HEIGHTS ARE PROJECTED TO REACH 19-23 FEET...WILL NOT HOIST
A HIGH SURF ADVISORY OR WARNING. INSTEAD WILL ISSUE A MARINE WEATHER
STATEMENT TO HIGHLIGHT THE HEAVY SEAS. THE GOOD NEWS IS...THE WINDS
AND SEAS WILL TREND DOWNWARD WEDNESDAY THROUGH FRIDAY AS THE RIDGE
OFFSHORE SLOWLY MOVES EAST AND EVENTUALLY OVER THE AREA BY SAT. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH...WED/06Z-15Z...CAZ001-002.
GALE AND HAZARDOUS SEAS WARNINGS...PZZ450>475.
WINTER WEATHER ADVISORY...TUE/10Z-19Z...CAZ003 ABOVE 2000FT MSL.
HIGH SURF ADVISORY...TUE/16Z-WED/06Z CAZ001-002.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 27, 9:21 AM PDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
921 AM PDT TUE MAR 27 2007

CAZ003-004-281630-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
921 AM PDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS AND SHOWERS WILL MOVE OVER THE AREA THIS
MORNING BEHIND A STRONG COLD FRONT. SNOW LEVELS WILL BE AS LOW AS
500 FEET WITH LITTLE ACCUMULATION. ELEVATIONS ABOVE 2000 FEET
WILL SEE SNOW AMOUNTS UP TO 2 INCHES. SNOW LEVELS WILL RISE TO
3000 FEET IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ001-002-281630-
REDWOOD COAST-MENDOCINO COAST-
921 AM PDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS AND SHOWERS WILL MOVE OVER THE AREA TODAY BEHIND
A STRONG COLD FRONT. HEAVIER SHOWERS MAY CONTAIN SMALL HAIL AND
GUSTY WINDS. LARGE SWELL WILL PRODUCE HIGH SURF CONDITIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ076-281630-
MENDOCINO INTERIOR-
921 AM PDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS AND SHOWERS WILL MOVE OVER THE AREA THIS
MORNING BEHIND A STRONG COLD FRONT. SNOW LEVELS WILL BE AS LOW AS
1000 FEET WITH LITTLE ACCUMULATION. ELEVATIONS ABOVE 2000 FEET
WILL SEE SNOW AMOUNTS UP TO 2 INCHES. SNOW LEVELS WILL RISE TO
3000 FEET IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:00 AM PDTWinter Weather AdvisoryEKA9 hr
Mar 27, 3:15 AM PDTFreeze WatchEKA10 hr
Mar 27, 9:13 AM PDTHigh Surf AdvisoryEKA13 hr

Nearby

Frost Advisories in California, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.